Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 10, 2009, 3:48 PM EDT for 33 counties in Pennsylvania. It took effect at Mar 11, 2009, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 3:48 PM EDT (19:48 UTC)
- In effect from
- Mar 11, 2009, 8:00 AM EDT
- Expired
- Mar 11, 2009, 7:51 PM EDT
- In force
- 12 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 101948 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT TUE MAR 10 2009 ....A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY...ACCOMPANIED BY GUSTY WINDS. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-110800- /O.NEW.KCTP.WI.Y.0004.090311T1800Z-090312T0300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 348 PM EDT TUE MAR 10 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT WEDNESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE WEDNESDAY...USHERING IN COOLER AIR ON A STRONG AND GUSTY WEST TO NORTHWEST WIND. WIND SPEEDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 35 MPH BY WEDNESDAY AFTERNOON...WITH SOME GUSTS TO NEAR 50 MPH POSSIBLE AT TIMES. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE BEGINNING TO DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LA CORTE
4 follow-up statements
000 WWUS71 KCTP 110102 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 902 PM EDT TUE MAR 10 2009 ....A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY... ACCOMPANIED BY GUSTY WINDS. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-111315- /O.CON.KCTP.WI.Y.0004.090311T1800Z-090312T0300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 902 PM EDT TUE MAR 10 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM EDT WEDNESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE WEDNESDAY... USHERING IN COOLER AIR ON A STRONG AND GUSTY WEST TO NORTHWEST WIND. WIND SPEEDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 35 MPH BY WEDNESDAY AFTERNOON...WITH SOME GUSTS TO NEAR 50 MPH POSSIBLE AT TIMES. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE BEGINNING TO DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS71 KCTP 110746 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 AM EDT WED MAR 11 2009 ...STRONG POST-FRONTAL WINDS EXPECTED TODAY... PAZ004>006-010>012-017>019-024>027-033>035-045-112000- /O.EXT.KCTP.WI.Y.0004.090311T1200Z-090312T0300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON- 346 AM EDT WED MAR 11 2009 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS MORNING. SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ028-036-037-041-042-046-049>053-056>059-063>066-112000- /O.EXT.KCTP.WI.Y.0004.090311T1500Z-090312T0300Z/ JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 346 AM EDT WED MAR 11 2009 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BY LATE MORNING. SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ STEINBUGL/DEVOIR
000 WWUS71 KCTP 111557 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1157 AM EDT WED MAR 11 2009 PAZ004>006-010>012-017>019-024>027-033>035-045-120300- /O.CON.KCTP.WI.Y.0004.000000T0000Z-090312T0300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON- 1157 AM EDT WED MAR 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ028-036-037-041-042-046-049>053-056>059-063>066-120300- /O.CON.KCTP.WI.Y.0004.000000T0000Z-090312T0300Z/ JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1157 AM EDT WED MAR 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ BEACHLER/STEINBUGL
000 WWUS71 KCTP 112351 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 751 PM EDT WED MAR 11 2009 ...GUSTY WEST TO NORTHWEST WINDS WILL SLOWLY SUBSIDE OVERNIGHT... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-120100- /O.CAN.KCTP.WI.Y.0004.000000T0000Z-090312T0300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 751 PM EDT WED MAR 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. STRONG WIND GUSTS EXCEEDING 45 MPH ARE NO LONGER EXPECTED THIS EVENING. WEST TO NORTHWEST WINDS AVERAGING BETWEEN 15 AND 20 MPH...WITH GUSTS OF 30 TO 40 MPH WILL CONTINUE UNTIL AROUND MIDNIGHT. THE WIND WILL SLOWLY SUBSIDE DURING THE EARLY TO MID MORNING HOURS OF THURSDAY. $$ LAMBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:38 PM EDT, 10 minutes earlier.
Area forecast discussion, Mar 10, 3:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 PM EDT TUE MAR 10 2009 .SYNOPSIS... AN APPROACHING FRONTAL SYSTEM WILL BRING RAIN FOR THE OVERNIGHT BEFORE A COLDER AIRMASS SPREADS INTO THE REGION ON A GUSTY WEST WIND LATER TOMORROW. COOLER AND DRIER AIR WILL RETURN TO THE AREA BEHIND THE COLD FRONT FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... REGIONAL RADAR SHOWS INCREASING ACTIVITY UPSTREAM...WITH MANY OF THE REPORTING STATIONS OVER NERN OHIO SHOWING R/R+. MUCH OF THE REMAINDER OF THE RAIN DOWN TO ABOUT OUR LATITUDE IS BEING REPORTED AS LIGHT. STILL LOOKS GOOD FOR AT LEAST SOME SCATTERED SHOWERS OVER THE NORTHERN 2/3 OR SO OF THE FCST AREA BY THE EVENING COMMUTE. LEANED CLOSER TO THE WETTER SREF POPS THAN THE GMOS...WHICH CONTINUES THE IDEA OF THE BEST CHANCES OF RAIN THE FURTHER NORTH WE GO IN THE CWA. THE BIGGEST NEAR TERM QUESTION REMAINS THE POTENTIAL FOR HEAVY RAIN AND FLOODING. OBSERVATIONS FROM OUR NORTHERN COUNTIES SUGGEST VERY WET ANTECEDENT CONDITIONS IN PLACE SO JUST ABOUT ANY RAIN WILL BE UNWELCOME. AS WAS SEEN WITH THE LAST SYSTEM WE HAD A COUPLE OF DAYS AGO...THE GFS IS THE MOST GENEROUS AND FURTHEST SOUTH WITH THE QPF...THE NEW NAM IS TAKING THE BEST PRECIP NORTH OF THE NY-PA BORDER. 09Z SREF SHOWS A 30-50% PROB OF AN INCH OR MORE OF RAIN OVER THE FAR NW PART OF THE REGION...A LITTLE HIGHER THAN THE 03Z SREF...BUT STILL NOTHING VERY ASSURING. SREF PLUME MEAN RAIN FOR BFD HAS BEEN NUDGED CLOSER TO .70...WITH LESSER AMOUNTS SOUTH AND EAST. IT ALL POINTS TO KEEPING THE FLOOD WATCH IN PLACE AS THE NIGHT SHIFT DID GOOD JOB ZEROING IN ON THE HIGHEST RISK AREA OF THE NORTH. SEE HYDRO SECTION FOR MORE DETAILS... && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE TRAILING COLD FRONT IS PROGGED INTO MY WESTERN ZONES BY 12Z...CLEARING EASTERN SECTIONS BY EARLY TO MID AFTERNOON. SURFACE BASED INSTABILITY IS KEPT ON THE MEAGER SIDE BY THE 12Z GUIDANCE...KEEPING THE BEST INSTABILITY ALOFT WITH FCST MID LEVEL LAPSE RATES BETWEEN 5-6C/KM. COULD SOME THUNDER AND PERHAPS SOME BRIEF DOWNPOURS WITH WHAT SHOULD BE A SHARP WIND SHIFT WITH THE FRONT...BUT THE COOL AIR DAMMING WILL BE STUBBORN KEEPING THE PRE-FRONTAL INSTABILITY TO A MINIMUM. THINKING FOR WEDNESDAYS HIGH IS THAT WE WILL ACTUALLY MIX OUT TO SOME MILD CONDITIONS FOR A FEW HOURS AFTER FROPA...WITH COLDER AIR MOVING IN LATER IN THE DAY IN MOST AREAS. AM CONCERNED ABOUT HIGH WINDS BEHIND THE FRONT. THE ENSEMBLES AND OPERATIONAL MODELS ALL SHOW 40-60KT OF WESTERLY WIND BETWEEN 850-700 FLOODING IN TOMORROW. 12Z GUIDANCE SHOWS A NICE ISALLOBARIC MAX CROSSING THE AREA DURING THE AFTERNOON SO WE WILL BE GETTING WINDY. AT THIS POINT AN ADVISORY FROM ABOUT 11/18Z TO 12/03Z LOOKS LIKE A DECENT PROPOSAL WITH BUFKIT SHOWING THE POTENTIAL FOR GUSTS 40-45 KT DURING THE AFTERNOON AND EVENING. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... RELATIVELY FLAT NORTHWEST FLOW OVER THE NERN U.S. AT THE BEGINNING OF THE PD IS FCST TO EVOLVE INTO A SPLIT FLOW PATTERN WITH DOMINATE SRN STREAM BY THE END OF THE PD NEXT TUE. SPRAWLING AREA OF HIGH PRESSURE MOVING IN BEHIND COLD FROPA WED WILL DOMINATE THE FIRST HALF OF THE PD UNDER NW FLOW. THIS WILL LEAD TO A COOL...DRY PATTERN FOR THE END OF THE WEEK INTO THE FIRST HALF OF WEEKEND WITH BELOW NORMAL TEMPS ALL THREE DAYS. THE WEATHER WILL TURN UNSETTLED WITH MODERATING TEMPS LATER SUNDAY THROUGH TUE AS UPPER FLOW BUCKLES AND SRN JET LIFTS INTO THE MID ATLANTIC STATES. WITH THE CHANGE OF THE PATTERN...LEVEL OF FORECAST UNCERTAINTY INCREASES DURING THE SECOND HALF OF THE PD. GFS IS SLOWER AND MORE PRONOUNCED THAN THE ECMWF WITH SFC CYCLOGENESIS DEVELOPING OVER THE SERN U.S SUNDAY AND MOVING TOWARD PA ON MONDAY. WENT WITH WIDESPREAD CHANCE POPS FOR LATE SUNDAY INTO TUE WITH SOME POSS OF RAIN/SNOW MIX OVER HIER TERRAIN MON INTO TUE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... MVFR CEILINGS HANGING TOUGH ACROSS CENTRAL AND EASTERN TERMINALS...WITH VFR IN THE WESTERN HIGH TERRAIN...KIND OF OPPOSITE WHAT IS GENERALLY THE CASE THIS TIME OF YEAR. EXPECT PERIODS OF RAIN AND SHOWERS THROUGH TONIGHT...WITH THE STEADIEST PRECIP OCCURRING OVER THE NORTHERN AIRFIELDS. FLIGHT CONDITIONS WILL DETERIORATE TO MVFR/IFR OVER THE AREA AS THE WARM FRONT PUSHES INTO THE STATE. LLWS IS A POSSIBILITY THE FLOW ALOFT INCREASES TO 40-50KTS WHILE WE STAY DAMMED UP WITH SSE SURFACE FLOW IN THE 10-20KT RANGE. A STRONG COLD FRONT WILL PLOW ACROSS THE STATE EARLY WEDNESDAY AND MAY BE ACCOMPANIED BY SOME ISOLD TSRA...ESPECIALLY OVER WESTERN AIRFIELDS. VERY GUSTY POST- FRONTAL WLY WINDS ARE EXPECTED WED PM AS MUCH COLDER AIR BLASTS IN FROM THE N/W. OUTLOOK... WED...MVFR BCMG VFR CENTRAL/EAST. STRONG WEST-NW WINDS. THRU...MVFR WEST. VFR CENTRAL/EAST. FRI/SAT...VFR. && .HYDROLOGY... MOD TO HVY RNFL IS PSBL ACROSS THE NRN THIRD OF PA FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING. MAIN IMPACTS FROM THE RNFL WILL BE FELT OVER THE UPPER/LOWER ALLEGHENY AND NORTHERN WEST BRANCH SUSQ BASINS. FLOOD WATCH IS IN EFFECT THROUGH WED EVE FOR NCENT PA. SIGNIFICANT RISES ARE EXPECTED ALONG THE MAIN-STEM SUSQUEHANNA FROM UPSTREAM. NO FLOODING IS EXPECTED BUT SOME CAUTION STAGES WILL BE APPROACHED OR EXCEEDED OVER THE NEXT FEW DAYS. WILLIAMSPORT WILL STAY ABOVE ITS CAUTION STAGE THROUGH THURSDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ004>006-010>012- 037-041-042. WIND ADVISORY FROM 2 PM TO 11 PM EDT WEDNESDAY FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...GARTNER AVIATION...LACORTE HYDROLOGY...LACORTE
Hazardous weather outlook, Mar 10, 4:12 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 412 AM EDT TUE MAR 10 2009 PAZ004>006-010>012-037-041-042-110815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 412 AM EDT TUE MAR 10 2009 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE EARLY WEDNESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-110815- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 412 AM EDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE EARLY WEDNESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:07 AM EDT | Flood Watch | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more | 23 hr |
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.